Ask a doctor

Chin Dimples Worse After Filler to Grooves in Corners of Mouth and Chin

I just had Restylane injected into the moderate grooves at the corners of my mouth. There was also filler placed in both sides of my chin, in the "middle" on each side to soften my chin dimples (dynamic dimples). The dimples are more pronounced now on either side of the dot of Restylane on both sides of my chin. Meaning, I now have 4 dimples! It is worse on one side where I have more facial sagging anyway. I can see the Restylane surrounding the dimples. Should I ask for more filler, AND botox?

Doctor Answers (11)

If Restylane is clumped or if there is too much of it, it can be dissolved by hyaluronidase

+2

You really have to go back to the doctor who injected if you see that you may have a problem with Restylane. Usually BOTOX is not indicated for dimples on the lower face. If Restylane is clumped or if there is too much of it, it can be dissolved by hyaluronidase. You certainly can address this issue. A lot of it has to do with the doctor seeing the patient when they’re moving and smiling to see how the product looks. It’s not helpful to just evaluate in repose when the patient’s face is not moving.


New York Oculoplastic Surgeon
5.0 out of 5 stars 20 reviews

Facial Aging Must be Evaluated, Diagnosed, and Then Treated Properly

+2

Hi Santa Rosa,

You need to be evaluated by a physician who understands how the face ages, where it loses volume, and how to replace it.  The area that you describe is often made worse if the areas above and below are not treated.  You may want to consider the use of Scuptra to correct your problems, if indicated.  Botox should help with dynamic wrinkles of the chin. Choose your injecting physician most carefully.  Best,

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Chin muscle strain

+2

Dimples of the chin are typically caused by a muscle on the chin called the mentalis. The mentalis can create strain marks or dimples on the chin that are difficult if not impossible to correct without the use of a botulinum toxin like botox or dysport.  It is really important to go to an expert for injections, typically a plastic surgeon or dermatologist or member of the physician coalition for injectable safety experienced with fillers will know these principles and easily address your issues.  Filler alone is not enough!

Julius W. Few, MD
Chicago Plastic Surgeon
3.5 out of 5 stars 4 reviews

You might also like...

You should not have to diagnose and treat your self.

+2

Dear Santa Rosa

I have to ask if your are being treated by a physician or did you get service in a "medspa" with no physician?  Your treatment and response are unusual.  If you literal just had treatment (like Friday) you might give your treatment a few days to calm down before looking for a fixit.  If it is not better by Monday, call your treating physician and let them assess you.  They should be able to answer your questions regarding you best options.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Dimples after Restylane (Filler injection)

+2

Your response to filler is not common. I would suggest you follow up with your cosmetic surgeon to re-evaluate. If there are persistent unintended nodules that seem to accentuate or create a dimpling effect, he or she may be able to treat these nodules with hyaluronidase.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Chin Dimples worse after Restylane?

+1

Hi SR.  It's too difficult to say if there is a fix possible in your situation without pictures.  We would suggest returning to your injector to share your concerns and if that does not work out, get another opinion with a different injector.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Dimples in chin after restylane

+1

It is hard to tell without pictures but dimpling around the restylane that is caused by movement of your chin/mouth is likely there because the restylane is not moving with you.  The most likely fix would be to dissolve the restylane with hyaluronidase and instead try weakening the mentalis muscle which causes chin dimpling with Botox or Dysport.   I would see your physician. 

James C. Marotta, MD
Long Island Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

Restylane for chin dimples

+1

Treatment of lines and depressions which are seen at rest, rather than during dynamic motion, are the safest to treat. One can see the elevation of the skin as the filler, whether Restylane or Juvederm, is injected.  A contour irregularity that only is seen on motion, may have its appearance improve when the muscles are moved just that way again, but it may cause an elevation at rest, or a topographical change when the muscle moves slightly differently. It might be better for you to have the filler that was injected dissolved or extracted rather than adding more but this is difficult to determine without an examination.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Filling Dimples with Fillers

+1

Filler are great and adding volume and smoothing creases.  Without pictures or seeing you in person it is impossible to know if you are a good candidate for fillers.  For dimples and deep scars (ance scars) fillers alone are sometimes not as helpful.  In these situations there are fibers attaching the skin to underlying tissue which pulls the skin down.  If a filler is injected, it just fills the areas around the tethered skin which can even accentuate the dimple instead of helping it.  There are other procedures which can help these conditions.  Botox plays no role in dimple treatment.  Botox works by smoothing dynamic wrinkles.

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 56 reviews

Filler in depressions

+1

It is unusual for the filler material not to soften the grooves or dimples that you wanted to improve.  You m ay need more filler.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.